I'm a 27 y/o male who's been diagnosed with Lyme disease and co-infections; babesia and bartonella.
Lyme is notorious for causing adrenal fatigue and thyroid issues. I have some symptoms of hypothyroidism that were induced by using oxycodone (i.e. cold hands and feet, cold intolerance, dry skin, loss of hair (scalp, eye brows, and body hair). I've been losing my hair since I was 19, which is when I believe I was first infected...and it's becoming very noticable a frustrating.
A few years ago, I was put on Prednisone to help with chronic sinus infections. I noticed within 10 days COMPLETE relief from all of my Lyme symptoms (pain, visual disturbances, skin issues and HAIR LOSS). I could see my hair growing back in.
I did a search recently that eluded to Prednisone being capable of regrowing hair IF the cause is from an infection. I know Prednisone can regrow hair if the cause is bacterial or fungal... I don't know if it's capable if it's viral?
Q: Can prednisone regrow hair if the cause is an adrenal or thyroid issue?
Well, it is highly possible you had some wonderful results from using Prednisone to help fix your issues and that also lead to hair regrowth.
If you were truly hypo (and you would have had to have blood tests for that), rather than just some similar to the oxycodene side effects (see wikipedia), and you had thyroid medication and the Prednisone, then there is a good chance your hair will come back, after your hypo levels stabilised.
I think what has happened in your case, is that your pain relief medication, Oxycodone has had some issues in side effects very similar to being hypo. I do wonder why you were on it in the first place?
I am wondering your question about Prednisone; if you took it years ago, and you noticed hair growth, are you losing hair now and considering taking it again to regrow your hair? If so, I would highly advise not to.
If your hair loss is due to thyroid issues, it will usually grow back on it's own, once thyroid levels are where they need to be for you.
I didn't know that Lyme causes either adrenal or thyroid issues; I've known several people with Lyme and they've not had other issues. Have you had blood work done to confirm that your have thyroid issues? If so, can you post the test results, along with the reference ranges from your lab report, as these vary from lab to lab, so must come from your own report.
Lyme has a wonderful way of disguising itself -- especially in the case of a chronic infection like mine. My thyroid numbers came back normal, but my DHEA was a little low (suggestive of adrenal insufficiency). It took me a little while to understand what to do about that.
I'm also going to be having an adrenal hormone assay, serum testosterone levels, and maybe an adrenal ultrasound sound test soon.
redhead, I'm more concerned in understanding how Prednisolone helped my case. The anti-inflammatory aspect, and how it also can temporarily restore adrenal function. Understanding how it helped is key in finding other medicines to produce the same result. If my hair grew back on it, I truly believe now my hair can be restored with the right approach.
I was on Oxycodone following a surgery I had for a deviated septum. However, being chronically ill, I found much relief from the natural pains of day-to-day life using the opiod. So, I continued it's use for roughly 4-5 months until things got really bad. Unfortunately, I was also on steroid nasal sprays which is a terrible no-no for anyone with Lyme disease.
Just trying to clarify something here, you mention Predisnone in your post, but Predisolone in your answers. They are similar but very different drugs. Both are not recommended for long term use and certainly not for hair regrowth!
Your DHEA will go lower if you continue using either drug and you could end up as a true Addionsian patient. Your hair worries will be nothing compared to that!
Please treat your issue of hair loss with great care. Ask your doctor for some help in this, as there are other drugs out now that can help with hair regrowth.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.